I take Atorvastatin for high cholesterol. Can it interfere with my fibromyalgia?
About 1-1/2 months after starting Atorvastatin for high cholesterol my symptoms of Fibromyalgia significantly worsened. I know this medication can cause muscle aches and lower back pain, but can it also increase my all over body pain, joint and muscle aches? (I was on medication for Fibromyalgia for about 6 months and improved quite a bit before starting this new med).
If you are developing new muscle aches after starting the medication atorvastatin, then you should schedule an appointment with your doctor that prescribed to the atorvastatin because you will need immediate blood work. The reason for this is that there is a very rare side effect that causes a condition called rhabdomyolysis. This is a condition where muscle cells become damaged and release their contents into the blood. As I said above it is very rare but something that needs ruled out in you. It is also true that the medication is associated with muscle aches and pains but the reasons for this are not completely clear. It is possible and perhaps even likely that these symptoms are associated with the start of your medication however no one can know for sure. The way that I would approach this is I would first try to address the pain by further optimizing your fibromyalgia regimen. You should be performing regular exercises at first under the care of a physical therapist and later on your own. This is the best treatment for fibromyalgia overall. If after optimizing your fibromyalgia treatment, you are still having this pain, then I might try you on a different medication for cholesterol if the pain was truly unbearable. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- This morning I had blood and urine work. Should I be concerned that the same gloves the surgeon wore to remove my blood and the patients before me touched the same urine cup that touched my vagina and inner thighs?
- What could cause pain in my left thigh?
- I have been constipated for the past month and I fell discomfort. Should I be worried?
- Can I take B vitamins in place of prescription Folbic?
- Can low blood pressure cause nosebleeds?
Need More Info?